Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 88, NWS Atlanta, GA

April 7, 2025Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 7, 2025, 1:19 AM EDT for Forsyth County, Georgia. It was in force for 119 min.

The area

The outline as issued.

The facts

Issued
Apr 7, 2025, 1:19 AM EDT (05:19 UTC)
Expired
Apr 7, 2025, 3:18 AM EDT
In force
119 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

302 
WGUS42 KFFC 070519
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
119 AM EDT Mon Apr 7 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&

GAC117-071100-
/O.NEW.KFFC.FL.W.0088.250407T0519Z-250407T1100Z/
/CMGG1.1.ER.250407T0324Z.250407T0400Z.250407T0446Z.UU/
119 AM EDT Mon Apr 7 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Big Creek at GA 9 near Cumming.

* WHEN...From early this morning to this morning.

* IMPACTS...At 6.0 feet, Flood stage is reached. Minor flooding will 
  expand into the natural flood plain of the creek upstream and 
  downstream from the gage at Atlanta Highway or Georgia Highway 9. 
  Large portions of the sidewalk and boardwalk of the Big Creek 
  Greenway will begin to flood. The areas under the Georgia 400 
  Highway and McFarland Road will be covered with around one foot of 
  water. A portion of the sidewalk under Majors Road will be covered 
  with around two feet of water.

* ADDITIONAL DETAILS...
  - At 12:45 AM EDT Monday the stage was 6.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:45 AM EDT Monday was 6.1 feet.
  - Forecast...The river is expected to fall to 1.5 feet this
    evening.
  - Flood stage is 6.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
1 follow-up statement
598 
WGUS82 KFFC 070718
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
318 AM EDT Mon Apr 7 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

GAC117-070830-
/O.CAN.KFFC.FL.W.0088.000000T0000Z-250407T0718Z/
/CMGG1.1.ER.250407T0324Z.250407T0400Z.250407T0931Z.UU/
318 AM EDT Mon Apr 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Creek at GA 9 near Cumming.

* ADDITIONAL DETAILS...
  - At 2:45 AM EDT Monday the stage was 5.7 feet and falling
  - Forecast...The river will continue to fall today.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 10:22 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 6, 10:22 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1022 PM EDT Sun Apr 6 2025

.UPDATE...
Issued at 1020 PM EDT Sun Apr 6 2025

Widespread showers are ongoing across north and central Georgia
with stratiform lightning starting to wind down. Overall, could
still see flooding issues overnight as showers train over the same
areas through tomorrow afternoon/early evening. Severe risk has
diminished but the flood watch continues through tomorrow evening.

&&

.SHORT TERM...
(This afternoon through Monday)
Issued at 345 PM EDT Sun Apr 6 2025

Convection is ongoing across I-85 corridor as of 345PM where
notable cold pool has stalled from the morning storms that rolled
through the area. Aloft, 500 mb trough is finally pushing into the
southeast after ejecting from the desert SW, albeit quite slowly.
Convection has outpaced some of the better forcing and shear
aloft, which is relatively good news from a severe perspective,
but less than ideal from a hydro perspective. The trough has a
positive tilt, which is helping to draw up plenty of moisture into
the warm sector, but is keeping the colder air aloft well behind
the main line of the system. This is acting to limit instability
as temperatures in the upper troposphere are quite warm. However,
day time heating and WAA have allowed for some surface based
instability to develop, and a few storms have been able to take
advantage of this, some decent shear, and cold pool dynamics to
produce a few severe bowing segments and QLCS. This will likely be
the severe threat through the day as the cold pool shifts slowly
to the south into central Georgia. Tornado Watch is in place
mainly south of I-20 in western Georgia, and new downstream watch
will likely be needed later in the afternoon/evening for mostly
central Georgia.

The other big threat is the rain. The slow nature of the system
has brought widespread 1-2 inches of rain across northern Georgia
with a steady rain still falling within the stratiform region.
Already seeing some convective redevelopment taking place back to
the SW in Mobile, which is forecast to feed up and along the cold
pool that is very slowly progressing east. Steady rain is expected
to continue in parts of north Georgia. These areas could see
upwards of another inch of rain. Convective rain is expected
along the cold pool line further south into central Georgia. Some
training of convective elements will lead to some areas receiving
2-4" rainfall, with isolated totals of as much as 5-6" inches
where repeated rounds occur. This will lead to potential flooding
and flash flooding issues. The Flood Watch remains in effect
through tomorrow, as rain is expected to linger.

Speaking of that, this system will very slowly slide to the south
overnight. Rain transitioning to rain showers will slowly come to
an end across northwest GA tonight. Rain showers may still be
around in parts of the metro tomorrow morning and into the
afternoon. The line of storms is expected to lose a good bit of
it's strength tonight after sunset with the loss of surface based
instability, but we could see some invigoration tomorrow afternoon
in east central Georgia which is expected to still be within the
warm sector. Similar to today, primary concerns will be occasional
damaging wind gusts with a possible quick spin up tornado or two.

Cold front fully pushes into the CWA tomorrow night. Clouds should
begin to clear, and winter will remind us that it isn't quite
ready to call it quits. Temperatures will drop well into the lower
40s and even the upper 30s in parts of north GA (colder still in
the mountains). This won't be the coldest night of the week, but
it will be chilly enough to monitor for potential frost advisory
across the northwest.

Lusk

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 345 PM EDT Sun Apr 6 2025

This system finally makes its exit on Tuesday as cold air comes
sweeping in from the north underneath an Arctic surface high
pressure. Skies will be clear and the high temperatures will be
much lower than what we've seen the previous few days. 60s for
highs will be the norm across central Georgia, and in northern
Georgia, many places will remain in the 50s. If you grabbed a
cabin up in the mountains, highs might not get out of the 40s in
some locations. Tuesday night into Wednesday morning will be the
coldest we've had in a few weeks. Morning lows will be near 40 in
much of central Georgia, mid to upper 30s near the metro, and
approaching freezing in north and parts of west Georgia. Frost
advisories are very likely and freeze warnings may be needed in
some areas. NBM probabilities of < 36 degrees F are near 100% in
many areas in northern and western GA, with some probabilities of
< 33 degrees showing up in those same areas. Consultation will be
had with the state climatologist as to whether or not the mountain
areas have begun the growing season, which will dictate the need
for products in those counties.

We will get a slow warm up on Wednesday as the cold air is no
longer being reinforced by CAA and is heated with the nice April
sun angle. Thursday, trough will dig into the southeast from the
upper Great Plains bringing our next chances of rain as a front
dives from the north into the area. At this time, instability
ahead of the front looks quite limited, with mean SBCAPE in the
ensembles (per DESI) barely breaking the 150 J/kg mark and 90th
percentiles struggling to reach 300 J/kg. Current forecast
thinking would be a few rumbles of thunder, and no severe.
But...always worth keeping an eye on any system this time of year.
Instability and rain chances remain in place on Friday as well,
with some lingering PoPs though the day.

Trough gets cut off from the upper level flow through the weekend
and sits mostly over the top of us, slowly pushing to the east in
most of the guidance. This should make for a rather pleasant
weekend if it comes to fruition, with highs in the 60s and 70s and
mostly clear skies by Saturday and Sunday.

Lusk

&&

.AVIATION...
(00Z TAFS)
Issued at 742 PM EDT Sun Apr 6 2025

Line of showers is setup over the metro area with thunderstorms to
the southwest in Alabama. THere is a chance that stratiform
thunder will begin in the next hour or two and last through the
overnight hours. IFR skies with scattered LIFR skies are currently
in place and are not expected to lift until tomorrow afternoon at
the earliest as showers stick around through tomorrow afternoon
and into the early evening. These easterly winds should finally
shift to the SSW or SW by 05z as well.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  79  61  69 /   0  90 100  90
Atlanta         67  76  60  66 /   0 100  90  80
Blairsville     58  66  54  63 /  60 100  90  60
Cartersville    64  69  56  65 /   0 100  80  50
Columbus        66  80  61  69 /   0  80  90  90
Gainesville     66  71  61  67 /   0  90  90  70
Macon           67  84  64  73 /   0  80 100  90
Rome            61  68  55  63 /  60 100  70  40
Peachtree City  65  76  58  66 /   0  90  90  80
Vidalia         68  88  69  82 /   0   0  30 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday evening for GAZ001>009-011>016-
019>025-027-030>038-041>050-052>061-066>073-078>084-089>095-
102>104.

&&

SHORT TERM...Lusk
LONG TERM....Lusk
AVIATION...Hernandez
Hazardous weather outlook, Apr 6, 10:25 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1025 PM EDT Sun Apr 6 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1025 PM EDT Sun Apr 6 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A Flood Watch is in effect tonight across North and portions of
central and west GA due to expected periods of heavy rainfall and
the potential for flash flooding. Areas under the watch could see
2-4" of rainfall with isolated amounts near 5" through Monday
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms are expected across east central Georgia Monday and
Monday evening. Some storms may become strong to severe, capable
of producing damaging winds, locally heavy rainfall, and frequent
lightning. A brief tornado also cannot be ruled out.

A Flood Watch will still be in effect through Monday evening as a
result of heavy rainfall.

Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, Apr 6, 9:12 PM EDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
912 PM EDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     Flat Rock               32.55N 84.86W
04/06/2025                   Muscogee           GA   Broadcast Media

            A large tree was downed onto a home on
            Trapper Court.

&&
Local storm report, Apr 6, 9:14 PM EDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
914 PM EDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     Flat Rock               32.55N 84.86W
04/06/2025                   Muscogee           GA   Emergency Mngr

            A large tree was downed on Trapper Way.

&&
Local storm report, Apr 6, 10:57 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1057 PM EDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Tstm Wnd Dmg     1 ENE Flat Rock         32.55N 84.85W
04/06/2025                   Muscogee           GA   Broadcast Media

            *** 2 FATAL ***
            Multiple trees down at Bull Creek Golf
            Course in Midland GA. Two fatalities
            occurred from fallen trees while the victims
            were seeking shelter while in a golf cart.
            Time estimated based on radar pending a
            storm survey planned for Monday.

&&
Special weather statement, Apr 6, 11:28 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1128 PM EDT Sun Apr 6 2025

GAZ019-030-070400-
Polk GA-Floyd GA-
1128 PM EDT Sun Apr 6 2025

...Strong thunderstorms will impact portions of Floyd and
northwestern Polk Counties through MIDNIGHT EDT...

At 1128 PM EDT, a line of strong thunderstorms was along a line
extending from near Forney to near Pleasant Gap, and moving northeast
at 65 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cave Spring, Rome, Armuchee, Shannon, Lindale, and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3429 8540 3429 8539 3432 8538 3438 8532
      3441 8522 3443 8521 3443 8519 3445 8517
      3438 8507 3419 8512 3403 8541 3423 8545
TIME...MOT...LOC 0328Z 221DEG 57KT 3409 8553 3403 8548 3396 8552

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 6, 11:41 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1141 PM EDT Sun Apr 6 2025

GAZ090-102-070415-
Chattahoochee GA-Stewart GA-
1141 PM EDT Sun Apr 6 2025

...A strong thunderstorm will impact portions of Chattahoochee and
central Stewart Counties through 1215 AM EDT...

At 1140 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Providence Canyon State Park, or 9 miles
west of Lumpkin, moving northeast at 65 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Charles, Cusseta, Christopher, Sanford, Jamestown/South Fort Benning,
Brooklyn, Renfroe, Louvale, Manta, and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3195 8496 3198 8496 3198 8504 3200 8506
      3202 8505 3203 8506 3222 8494 3222 8492
      3225 8492 3226 8489 3228 8490 3241 8482
      3243 8466 3223 8466 3222 8464 3221 8464
      3194 8495
TIME...MOT...LOC 0340Z 219DEG 57KT 3207 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 7, 12:49 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1249 AM EDT Mon Apr 7 2025

GAZ080-091-092-070515-
Schley GA-Taylor GA-Marion GA-
1249 AM EDT Mon Apr 7 2025

...A strong thunderstorm will impact portions of northeastern Marion,
northwestern Schley and southwestern Taylor Counties through 115 AM
EDT...

At 1249 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorms over Buena Vista, moving northeast at 30 mph.

HAZARD...Increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...This storm has exhibited localized rotation. A brief
         tornado could quickly form.

Locations impacted include...
Rupert, Charing, Tazewell, Mauk, Butler, and Buena Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3232 8450 3236 8455 3259 8435 3255 8422
      3245 8421
TIME...MOT...LOC 0449Z 228DEG 27KT 3235 8451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:56 PM EDTRiver Flood WarningFFCChattooga18 hr
Apr 6, 10:14 PM EDTRiver Flood WarningFFCFayette, Spalding12 hr
Apr 6, 10:18 PM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson36 hr
Apr 6, 10:25 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs66 hr
Apr 6, 11:28 PM EDTSpecial Weather StatementFFCFloyd32 min
Apr 6, 11:41 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart34 min
Apr 6, 11:59 PM EDTTornado WarningFFCChattahoochee, Stewart31 min
Apr 7, 12:21 AM EDTTornado WarningFFCChattahoochee, Marion, Stewart24 min
Apr 7, 12:49 AM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Apr 7, 3:21 AM EDTRiver Flood WarningFFCWhitfield36 hr
Apr 7, 6:16 AM EDTRiver Flood WarningFFCGilmer10 hr
Apr 7, 6:18 AM EDTRiver Flood WarningFFCMurray, Whitfield33 hr
Apr 7, 7:20 AM EDTTornado Warning Tornado observedFFCButts, Clayton, Coweta, Fayette, Henry, Meriwether and 2 more40 min
Apr 7, 7:52 AM EDTTornado WarningFFCHenry13 min
Apr 7, 8:02 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Morgan, Newton, Walton43 min
Apr 7, 8:18 AM EDTSpecial Weather StatementFFCJackson27 min
Apr 7, 8:20 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton40 min
Apr 7, 8:37 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Putnam33 min
Apr 7, 8:51 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Sumter, Wilcox39 min
Apr 7, 8:57 AM EDTSpecial Weather StatementFFCMadison, Oglethorpe, Taliaferro, Wilkes48 min
Apr 7, 9:30 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox35 min
Apr 7, 9:48 AM EDTTornado WarningFFCCrisp, Dodge, Pulaski, Wilcox25 min
Apr 7, 10:00 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield53 hr
Apr 7, 10:17 AM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes43 min
Apr 7, 10:18 AM EDTSpecial Weather StatementFFCDodge27 min
Apr 7, 10:30 AM EDTRiver Flood WarningFFCFloyd28 hr
Apr 7, 11:00 AM EDTSpecial Weather StatementFFCWarren30 min
Apr 7, 11:58 AM EDTSpecial Weather StatementFFCTelfair47 min
Apr 7, 12:43 PM EDTRiver Flood WarningFFCChattahoochee, Muscogee27 hr
Apr 7, 12:46 PM EDTSpecial Weather StatementFFCToombs44 min
Apr 7, 2:00 PM EDTFreeze WatchFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more13 hr
Apr 7, 2:50 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson20 hr
Apr 7, 4:16 PM EDTSpecial Weather StatementFFCLaurens29 min
Apr 7, 5:03 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler42 min
Apr 7, 5:07 PM EDTRiver Flood WarningFFCFloyd41 hr
Apr 7, 5:40 PM EDTRiver Flood WarningFFCJones17 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.